Alert archive / California / Red Flag Warnings in 2011

Red Flag Warning 2, NWS Hanford, CA

September 23, 2011

NWS Hanford, CA issued this red flag warning at Sep 23, 2011, 9:09 AM PDT. It took effect at Sep 23, 2011, 11:00 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2011, 9:09 AM PDT (16:09 UTC)
In effect from
Sep 23, 2011, 11:00 AM PDT
Expired
Sep 24, 2011, 5:00 AM PDT
In force
18 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WWUS86 KHNX 231609
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
909 AM PDT FRI SEP 23 2011

...DRY THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...

.AN UPPER LEVEL LOW PRESSURE AREA OFF THE SOUTHERN CALIFORNIA
COAST HAS PRODUCED AN ENVIRONMENT FAVORABLE FOR DRY THUNDERSTORMS
OVER THE KERN COUNTY MOUNTAINS WEST OF STATE ROUTE 58 THROUGH THIS
EVENING. A DEEPER INFLUX OF MOISTURE WILL BRING A BETTER CHANCE
OF WETTING RAIN FROM THUNDERSTORMS ON SATURDAY.

CAZ295-240600-
/O.NEW.KHNX.FW.W.0002.110923T1800Z-110924T0600Z/
KERN COUNTY MOUNTAINS-
909 AM PDT FRI SEP 23 2011

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR 
DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE KERN COUNTY MOUNTAINS
WEST OF STATE ROUTE 58...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR THE KERN COUNTY MOUNTAINS WEST OF STATE ROUTE 58...WHICH
IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

* AFFECTED AREA...KERN COUNTY MOUNTAIN ZONE 295 WEST OF STATE
  ROUTE 58.

* OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE IN
  AND NEAR THUNDERSTORMS.

* TIMING...THUNDERSTORMS DEVELOPING OVER THE KERN COUNTY MOUNTAINS
  THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO BE
  MAINLY DRY UNTIL AN INFLUX OF MID-LEVEL MOISTURE ARRIVES
  BEGINNING LATER TONIGHT.

* IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND
  LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS
  FIRE ENVIRONMENT WEST OF STATE ROUTE 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED
FLAG WARNING.

&&

$$

MENDENHALL

WEATHER.GOV/HANFORD
3 follow-up statements
788 
WWUS86 KHNX 232015
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
115 PM PDT FRI SEP 23 2011

...DRY THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...

.AN UPPER LEVEL LOW PRESSURE AREA OFF THE SOUTHERN CALIFORNIA
COAST HAS PRODUCED AN ENVIRONMENT FAVORABLE FOR DRY THUNDERSTORMS
OVER THE KERN COUNTY MOUNTAINS SOUTH OF STATE ROUTE 58 THROUGH THIS
EVENING. A DEEPER INFLUX OF MOISTURE WILL BRING A BETTER CHANCE
OF WETTING RAIN FROM THUNDERSTORMS ON SATURDAY.

CAZ295-240600-
/O.NEW.KHNX.FW.W.0002.110923T2015Z-110924T0600Z/
KERN COUNTY MOUNTAINS-
115 PM PDT FRI SEP 23 2011

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR 
DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE KERN COUNTY MOUNTAINS
SOUTH OF STATE ROUTE 58...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR THE KERN COUNTY MOUNTAINS SOUTH OF STATE ROUTE 58...WHICH
IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

* AFFECTED AREA...KERN COUNTY MOUNTAIN ZONE 295 SOUTH OF STATE
  ROUTE 58.

* OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE IN
  AND NEAR THUNDERSTORMS.

* TIMING...THUNDERSTORMS DEVELOPING OVER THE KERN COUNTY MOUNTAINS
  THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO BE
  MAINLY DRY UNTIL AN INFLUX OF MID-LEVEL MOISTURE ARRIVES
  BEGINNING LATER TONIGHT.

* IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND
  LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS
  FIRE ENVIRONMENT SOUTH OF STATE ROUTE 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED
FLAG WARNING.

&&

$$

MENDENHALL

WEATHER.GOV/HANFORD
180 
WWUS86 KHNX 240535
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1035 PM PDT FRI SEP 23 2011

...DRY THUNDERSTORMS POSSIBLE THROUGH TONIGHT...

.AN UPPER LEVEL LOW PRESSURE AREA OFF THE SOUTHERN CALIFORNIA
COAST HAS PRODUCED AN ENVIRONMENT FAVORABLE FOR DRY THUNDERSTORMS
OVER THE KERN COUNTY MOUNTAINS TONIGHT. A DEEPER INFLUX OF
MOISTURE WILL BRING A BETTER CHANCE OF WETTING RAIN FROM
THUNDERSTORMS ON SATURDAY.

CAZ295-241200-
/O.EXT.KHNX.FW.W.0002.000000T0000Z-110924T1200Z/
KERN COUNTY MOUNTAINS-
1035 PM PDT FRI SEP 23 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 AM PDT SATURDAY FOR DRY
LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE KERN COUNTY MOUNTAINS...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 AM PDT SATURDAY. 

* AFFECTED AREA...KERN COUNTY MOUNTAIN ZONE 295. THE GREATEST
  THREAT WILL BE OVER THE TEHACHAPI MOUNTAINS NEAR FRAZIER
  PARK...PINE MOUNTAIN CLUB...THE GRAPEVINE AND BEAR VALLEY.

* OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE 
  IN AND NEAR THUNDERSTORMS. 

* TIMING...THUNDERSTORMS WILL CONTINUE OVER THE KERN COUNTY
  MOUNTAINS OVERNIGHT. THE STORMS ARE EXPECTED TO BE MAINLY DRY
  UNTIL AN INFLUX OF MID-LEVEL MOISTURE ARRIVES BEGINNING SATURDAY
  MORNING.

* IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND
  LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS
  FIRE ENVIRONMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

SANGER

WEATHER.GOV/HANFORD
066 
WWUS86 KHNX 241149
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
449 AM PDT SAT SEP 24 2011

...RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS WILL EXPIRE AT
5 AM PDT...

.LATEST RADAR AND SATELLITE DATA SHOW THUNDERSTORM ACTIVITY HAS
DIMINISHED OVER THE AREA. THUS...THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE AT 5 AM PDT.

CAZ295-241300-
/O.EXP.KHNX.FW.W.0002.000000T0000Z-110924T1200Z/
KERN COUNTY MOUNTAINS-
449 AM PDT SAT SEP 24 2011

...RED FLAG WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING
FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE KERN COUNTY
MOUNTAINS...

THE RED FLAG WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. 

THERE WILL BE ENOUGH MOISTURE AND INSTABILITY OVER THE AREA FOR
ISOLATED THUNDERSTORMS TO DEVELOP THIS AFTERNOON BUT WILL LIKELY
PRODUCE WETTING RAIN.

$$

BSO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Sep 23, 3:15 AM PDT, 5 hours 54 minutes earlier.

Area forecast discussion, Sep 23, 3:15 AM PDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
315 AM PDT FRI SEP 23 2011

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO BRING ABOVE NORMAL TEMPERATURES TO
THE REGION THROUGH SATURDAY. ENOUGH MOISTURE IS AVAILABLE FOR
ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE
SOUTHERN SIERRA NEVADA AND THE TEHACHAPI MOUNTAINS. IT IS POSSIBLE
THAT A STRAY THUNDERSTORM COULD DRIFT OVER THE SOUTH END OF THE SAN
JOAQUIN VALLEY. OTHERWISE DRY WEATHER WILL PREVAIL ACROSS INTERIOR
CENTRAL CALIFORNIA.. THE HIGH PRESSURE WILL GIVE WAY TO AN UPPER-
LEVEL TROUGH OVER THE WEEKEND WITH A COOLING TREND SUNDAY AND MONDAY.

&&

.DISCUSSION...
SUMMER ENDED ON A WARM NOTE AS BAKERSFIELD HAD A HIGH OF 100 DEGREES
THURSDAY UNDER A PERSISTENT UPPER-LEVEL RIDGE OVER CALIFORNIA.
ISOLATED THUNDERSTORMS AGAIN FORMED NEAR THE SOUTHERN SIERRA NEVADA
CREST...BUT LITTLE PRECIPITATION WAS RECORDED.

HIGH TEMPERATURES ACROSS THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY
THURSDAY RANGED FROM 97 /AT THE MADERA MUNICIPAL AIRPORT/ TO 103 /AT
COALINGA/. THE LATTER ALSO WAS THE HOT SPOT FOR THE HANFORD WARNING/
FORECAST AREA.

THE UPPER-LEVEL RIDGE IS FORECAST TO MOVE INLAND TODAY AS AN
UPPER-LEVEL LOW APPROACHES POINT CONCEPTION. HOWEVER...LITTLE CHANGE
IS EXPECTED IN 500-MB HEIGHTS OVER THE CENTRAL CALIFORNIA INTERIOR
AND THE NAM-12 ALSO FORECASTS LITTLE CHANGE IN 850-MB TEMPERATURES.
THEREFORE...HIGH TEMPERATURES TODAY LIKELY WILL RUN NEAR PERSISTENCE.
THE FIRST DAY OF FALL WILL SEE TEMPERATURES AS MUCH AS 10 DEGREES
ABOVE NORMAL.

THE LOW WILL COMPLICATE THE FORECAST BY BRINGING CLOUDS AND A SLIGHT
CHANCE OF THUNDERSTORMS TO THE KERN COUNTY MOUNTAINS WITH THE
POTENTIAL FOR A STRAY THUNDERSTORM TO DRIFT OVER THE SOUTH END OF
THE SAN JOAQUIN VALLEY. AVAILABLE MOISTURE IS LIMITED...SO THERE
ALSO IS THE POSSIBILITY THAT A FEW OF THESE THUNDERSTORMS COULD
PRODUCE DRY LIGHTNING.

THE MODELS CONTINUE TO FORECAST THE LOW TO OPEN INTO A SHORT-WAVE
TONIGHT AS IT INTERACTS WITH AN APPROACHING TROUGH DROPPING OUT OF
THE GULF OF ALASKA. THIS SHORT-WAVE IS FORECAST TO DIG INTO SOUTHERN
CALIFORNIA SATURDAY AND COULD BRING ENOUGH INSTABILITY FOR ANOTHER
ROUND OF THUNDERSTORMS OVER THE SOUTHERN SIERRA NEVADA.

THE MODELS FORECAST THE MAIN TROUGH TO DROP INTO NORTHERN CALIFORNIA
SATURDAY NIGHT AND INTO THE HANFORD WARNING/FORECAST AREA SUNDAY
AFTERNOON. THE TROUGH RAPIDLY EJECTS EASTWARD SUNDAY NIGHT AS AN
UPPER-LEVEL RIDGE DEVELOPS WEST OF BAJA CALIFORNIA...BUT NOT BEFORE
BRINGING A PUSH OF COOLER AIR INTO THE CENTRAL CALIFORNIA INTERIOR.
TEMPERATURES WILL DROP FROM 8-10 DEGREES ABOVE NORMAL TODAY TO A FEW
DEGREES BELOW NORMAL SUNDAY AND MONDAY.

THE RIDGE IS FORECAST TO BUILD INTO CALIFORNIA MONDAY NIGHT AND
REMAIN OVER THE STATE INTO WEDNESDAY, THIS WILL BRING A SHORT-LIVED
WARMING TREND TO THE REGION BEFORE ANOTHER UPPER-LEVEL TROUGH DROPS
OUT OF THE GULF OF ALASKA AND INTO NORTHERN AND CENTRAL CALIFORNIA
THURSDAY.

NOTE...FALL BEGAN AT 0205 PDT /0905Z/ THIS MORNING.

&&

.AVIATION...
ISOLATED THUNDERSTORMS CAN BE EXPECTED OVER THE MOUNTAINS AND
DESERT THIS AFTERNOON AND TONIGHT WITH LOCAL MVFR CEILINGS IN
THUNDERSTORMS OVER THE SIERRA.  OTHERWISE...VFR CONDITIONS WILL
PREVAIL OVER THE CENTRAL CALIFORNIA INTERIOR THROUGH 12Z
SATURDAY.

&&

.AIR QUALITY ISSUES...
ON FRIDAY SEPTEMBER 23 2011...UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO...KERN...KINGS AND TULARE COUNTIES.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...SANGER
AVN/FW...DURFEE
SYNOPSIS...PJ/SANGER

WEATHER.GOV/HANFORD
Hazardous weather outlook, Sep 23, 5:45 AM PDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
545 AM PDT FRI SEP 23 2011

CAZ094>097-099-241200-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
545 AM PDT FRI SEP 23 2011

...ISOLATED THUNDERSTORMS POSSIBLE TODAY AND SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA
NEVADA...THE TEHACHAPI MOUNTAINS...THE TULARE COUNTY FOOTHILLS AND
THE SOUTHEASTERN KERN COUNTY DESERT.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON
AND EVENING. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ092-241200-
SOUTHEASTERN SAN JOAQUIN VALLEY-
545 AM PDT FRI SEP 23 2011

...ISOLATED THUNDERSTORMS POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEASTERN SAN
JOAQUIN VALLEY.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ093-241200-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
545 AM PDT FRI SEP 23 2011

...ISOLATED THUNDERSTORMS POSSIBLE SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARIPOSA MADERA AND
FRESNO COUNTY FOOTHILLS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON
AND EVENING. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ098-241200-
INDIAN WELLS VALLEY-
545 AM PDT FRI SEP 23 2011

...ISOLATED THUNDERSTORMS POSSIBLE SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INDIAN WELLS VALLEY.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON
AND EVENING. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

SANGER

WEATHER.GOV/HANFORD

Nearby

Red Flag Warnings in California, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.